October  2018, 38(10): 5163-5188. doi: 10.3934/dcds.2018228

Stably positive Lyapunov exponents for symplectic linear cocycles over partially hyperbolic diffeomorphisms

LAGA - Université Paris 13, 99 Av. Jean-Baptiste Clément, 93430 Villetaneus, France

Received  January 2018 Published  July 2018

We consider $ \mathit{Sp}\left( 2\mathit{d},\mathbb{R} \right)$ cocycles over two classes of partially hyperbolic diffeomorphisms: having compact center leaves and time one maps of Anosov flows. We prove that the Lyapunov exponents are non-zero in an open and dense set in the Hölder topology.

Citation: Mauricio Poletti. Stably positive Lyapunov exponents for symplectic linear cocycles over partially hyperbolic diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5163-5188. doi: 10.3934/dcds.2018228
References:
[1]

Vitor Araújo and Maria José Pacifico, Three Dimensional Flows, volume 114. Apr 2012.Google Scholar

[2]

A. Avila and R. Krikorian, Monotonic cocycles, Inventiones mathematicae, 202 (2015), 271– 331, arXiv: 1310.0703v1 doi: 10.1007/s00222-014-0572-6. Google Scholar

[3]

A. Avila, J. Santamaria and M. Viana, Cocycles over partially hyperbolic maps, Preprint, https://institucional.impa.br/preprint/index.action, 2008.Google Scholar

[4]

A. AvilaJ. Santamaria and M. Viana, Holonomy invariance: Rough regularity and applications to Lyapunov exponents, Astérisque, 358 (2013), 13-74. Google Scholar

[5]

A. Avila and M. Viana, Extremal Lyapunov exponents: An invariance principle and applications, Invent. Math., 181 (2010), 115-189. doi: 10.1007/s00222-010-0243-1. Google Scholar

[6]

A. AvilaM. Viana and A. Wilkinson, Absolute continuity, Lyapunov exponents and rigidity Ⅰ: Geodesic flows, J. Eur. Math. Soc. (JEMS), 17 (2015), 1435-1462. doi: 10.4171/JEMS/534. Google Scholar

[7]

A. Avila, Density of positive Lyapunov exponents for sl(2, r)-cocycles, J. Amer. Math. Soc., 24 (2011), 999-1014. doi: 10.1090/S0894-0347-2011-00702-9. Google Scholar

[8]

L. Backes, A. Brown and C. Butler. Continuity of Lyapunov exponents for cocycles with invariant holonomies, arXiv: 1507.08978v2Google Scholar

[9]

L. Backes and M. Poletti, Continuity of lyapunov exponents is equivalent to continuity of oseledets subspaces, Stochastics and Dynamics, 17 (2017), 1750047, 18pp. doi: 10.1142/S0219493717500472. Google Scholar

[10]

M. Bessa, J. Bochi, M. Cambrainha, C. Matheus, P. Varandas and D. Xu. Positivity of the top lyapunov exponent for cocycles on semisimple lie groups over hyperbolic bases, Bulletin of the Brazilian Mathematical Society, New Series, 49 (2018), 73–87, arXiv: 1611.10158 doi: 10.1007/s00574-017-0048-6. Google Scholar

[11]

J. Bochi, Genericity of zero Lyapunov exponents, Ergod. Th. & Dynam. Sys., 22 (2002), 1667-1696. doi: 10.1017/S0143385702001165. Google Scholar

[12]

M. Cambrainha, Generic Symplectic Cocycles are Hyperbolic, PhD thesis, IMPA, 2013.Google Scholar

[13]

C. Liang, K. Marin and J. Yang, Lyapunov exponents of partially hyperbolic volume-preserving maps with 2-dimensional center bundle, Annales de l'Institut Henri Poincaré C, Analyse non linéaire, 2018, arXiv: 1604.05987 doi: 10.1016/j.anihpc.2018.01.007. Google Scholar

[14]

V. I. Oseledets, A multiplicative ergodic theorem: Lyapunov characteristic numbers for dynamical systems, Trans. Moscow Math. Soc., 19 (1968), 197-210. Google Scholar

[15]

V. A. Rokhlin, On the fundamental ideas of measure theory, A. M. S. Transl., 10 (1962), 1–54, Transl. from Mat. Sbornik, 25 (1949), 107–150. First published by the A. M. S. in 1952 as Translation Number 71. Google Scholar

[16]

M. Viana, Almost all cocycles over any hyperbolic system have nonvanishing Lyapunov exponents, Ann. of Math., 167 (2008), 643-680. doi: 10.4007/annals.2008.167.643. Google Scholar

[17]

M. Viana and K. Oliveira, Fundamentos da Teoria Ergódica, Coleção Fronteiras da Matemática. Sociedade Brasileira de Matemática, 2014.Google Scholar

[18]

M. Viana and K. Oliveira, Foundations of Ergodic Theory, Cambridge University Press, 2016. doi: 10.1017/CBO9781316422601. Google Scholar

[19]

M. Viana and J. Yang, Physical measures and absolute continuity for one-dimensional center direction, Ann. Inst. H. Poincaré Anal. Non Linéaire, 30 (2013), 845-877. doi: 10.1016/j.anihpc.2012.11.002. Google Scholar

[20]

Y. Wang and J. You, Examples of discontinuity of lyapunov exponent in smooth quasiperiodic cocycles, Duke Math. J., 162 (2013), 2363-2412. doi: 10.1215/00127094-2371528. Google Scholar

[21]

D. Xu, Density of positive lyapunov exponents for symplectic cocycles, arXiv: 1506.05403Google Scholar

show all references

References:
[1]

Vitor Araújo and Maria José Pacifico, Three Dimensional Flows, volume 114. Apr 2012.Google Scholar

[2]

A. Avila and R. Krikorian, Monotonic cocycles, Inventiones mathematicae, 202 (2015), 271– 331, arXiv: 1310.0703v1 doi: 10.1007/s00222-014-0572-6. Google Scholar

[3]

A. Avila, J. Santamaria and M. Viana, Cocycles over partially hyperbolic maps, Preprint, https://institucional.impa.br/preprint/index.action, 2008.Google Scholar

[4]

A. AvilaJ. Santamaria and M. Viana, Holonomy invariance: Rough regularity and applications to Lyapunov exponents, Astérisque, 358 (2013), 13-74. Google Scholar

[5]

A. Avila and M. Viana, Extremal Lyapunov exponents: An invariance principle and applications, Invent. Math., 181 (2010), 115-189. doi: 10.1007/s00222-010-0243-1. Google Scholar

[6]

A. AvilaM. Viana and A. Wilkinson, Absolute continuity, Lyapunov exponents and rigidity Ⅰ: Geodesic flows, J. Eur. Math. Soc. (JEMS), 17 (2015), 1435-1462. doi: 10.4171/JEMS/534. Google Scholar

[7]

A. Avila, Density of positive Lyapunov exponents for sl(2, r)-cocycles, J. Amer. Math. Soc., 24 (2011), 999-1014. doi: 10.1090/S0894-0347-2011-00702-9. Google Scholar

[8]

L. Backes, A. Brown and C. Butler. Continuity of Lyapunov exponents for cocycles with invariant holonomies, arXiv: 1507.08978v2Google Scholar

[9]

L. Backes and M. Poletti, Continuity of lyapunov exponents is equivalent to continuity of oseledets subspaces, Stochastics and Dynamics, 17 (2017), 1750047, 18pp. doi: 10.1142/S0219493717500472. Google Scholar

[10]

M. Bessa, J. Bochi, M. Cambrainha, C. Matheus, P. Varandas and D. Xu. Positivity of the top lyapunov exponent for cocycles on semisimple lie groups over hyperbolic bases, Bulletin of the Brazilian Mathematical Society, New Series, 49 (2018), 73–87, arXiv: 1611.10158 doi: 10.1007/s00574-017-0048-6. Google Scholar

[11]

J. Bochi, Genericity of zero Lyapunov exponents, Ergod. Th. & Dynam. Sys., 22 (2002), 1667-1696. doi: 10.1017/S0143385702001165. Google Scholar

[12]

M. Cambrainha, Generic Symplectic Cocycles are Hyperbolic, PhD thesis, IMPA, 2013.Google Scholar

[13]

C. Liang, K. Marin and J. Yang, Lyapunov exponents of partially hyperbolic volume-preserving maps with 2-dimensional center bundle, Annales de l'Institut Henri Poincaré C, Analyse non linéaire, 2018, arXiv: 1604.05987 doi: 10.1016/j.anihpc.2018.01.007. Google Scholar

[14]

V. I. Oseledets, A multiplicative ergodic theorem: Lyapunov characteristic numbers for dynamical systems, Trans. Moscow Math. Soc., 19 (1968), 197-210. Google Scholar

[15]

V. A. Rokhlin, On the fundamental ideas of measure theory, A. M. S. Transl., 10 (1962), 1–54, Transl. from Mat. Sbornik, 25 (1949), 107–150. First published by the A. M. S. in 1952 as Translation Number 71. Google Scholar

[16]

M. Viana, Almost all cocycles over any hyperbolic system have nonvanishing Lyapunov exponents, Ann. of Math., 167 (2008), 643-680. doi: 10.4007/annals.2008.167.643. Google Scholar

[17]

M. Viana and K. Oliveira, Fundamentos da Teoria Ergódica, Coleção Fronteiras da Matemática. Sociedade Brasileira de Matemática, 2014.Google Scholar

[18]

M. Viana and K. Oliveira, Foundations of Ergodic Theory, Cambridge University Press, 2016. doi: 10.1017/CBO9781316422601. Google Scholar

[19]

M. Viana and J. Yang, Physical measures and absolute continuity for one-dimensional center direction, Ann. Inst. H. Poincaré Anal. Non Linéaire, 30 (2013), 845-877. doi: 10.1016/j.anihpc.2012.11.002. Google Scholar

[20]

Y. Wang and J. You, Examples of discontinuity of lyapunov exponent in smooth quasiperiodic cocycles, Duke Math. J., 162 (2013), 2363-2412. doi: 10.1215/00127094-2371528. Google Scholar

[21]

D. Xu, Density of positive lyapunov exponents for symplectic cocycles, arXiv: 1506.05403Google Scholar

Figure 1.  definition of $z_n$ and $x'$
Figure 2.  definition $h:\mathcal{W}^c(p)\to \mathcal{W}^c(p)$ for class ${\bf{A}}$
Figure 3.  definition $h:\mathcal{W}^c(p)\to \mathcal{W}^c(p)$ for class ${\bf{B}}$
Figure 4.  perturbation of $H$
[1]

Wilhelm Schlag. Regularity and convergence rates for the Lyapunov exponents of linear cocycles. Journal of Modern Dynamics, 2013, 7 (4) : 619-637. doi: 10.3934/jmd.2013.7.619

[2]

Andrey Gogolev, Ali Tahzibi. Center Lyapunov exponents in partially hyperbolic dynamics. Journal of Modern Dynamics, 2014, 8 (3&4) : 549-576. doi: 10.3934/jmd.2014.8.549

[3]

Boris Kalinin, Victoria Sadovskaya. Lyapunov exponents of cocycles over non-uniformly hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5105-5118. doi: 10.3934/dcds.2018224

[4]

Carlos H. Vásquez. Stable ergodicity for partially hyperbolic attractors with positive central Lyapunov exponents. Journal of Modern Dynamics, 2009, 3 (2) : 233-251. doi: 10.3934/jmd.2009.3.233

[5]

Lucas Backes, Aaron Brown, Clark Butler. Continuity of Lyapunov exponents for cocycles with invariant holonomies. Journal of Modern Dynamics, 2018, 12: 223-260. doi: 10.3934/jmd.2018009

[6]

Boris Kalinin, Victoria Sadovskaya. Holonomies and cohomology for cocycles over partially hyperbolic diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 245-259. doi: 10.3934/dcds.2016.36.245

[7]

Lucas Backes. On the periodic approximation of Lyapunov exponents for semi-invertible cocycles. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6353-6368. doi: 10.3934/dcds.2017275

[8]

Boris Kalinin, Victoria Sadovskaya. Linear cocycles over hyperbolic systems and criteria of conformality. Journal of Modern Dynamics, 2010, 4 (3) : 419-441. doi: 10.3934/jmd.2010.4.419

[9]

Keith Burns, Dmitry Dolgopyat, Yakov Pesin, Mark Pollicott. Stable ergodicity for partially hyperbolic attractors with negative central exponents. Journal of Modern Dynamics, 2008, 2 (1) : 63-81. doi: 10.3934/jmd.2008.2.63

[10]

Artur Avila. Density of positive Lyapunov exponents for quasiperiodic SL(2, R)-cocycles in arbitrary dimension. Journal of Modern Dynamics, 2009, 3 (4) : 631-636. doi: 10.3934/jmd.2009.3.631

[11]

Christian Bonatti, Stanislav Minkov, Alexey Okunev, Ivan Shilin. Anosov diffeomorphism with a horseshoe that attracts almost any point. Discrete & Continuous Dynamical Systems - A, 2020, 40 (1) : 441-465. doi: 10.3934/dcds.2020017

[12]

Doan Thai Son. On analyticity for Lyapunov exponents of generic bounded linear random dynamical systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3113-3126. doi: 10.3934/dcdsb.2017166

[13]

Zhenqi Jenny Wang. New cases of differentiable rigidity for partially hyperbolic actions: Symplectic groups and resonance directions. Journal of Modern Dynamics, 2010, 4 (4) : 585-608. doi: 10.3934/jmd.2010.4.585

[14]

Nguyen Dinh Cong, Nguyen Thi Thuy Quynh. Coincidence of Lyapunov exponents and central exponents of linear Ito stochastic differential equations with nondegenerate stochastic term. Conference Publications, 2011, 2011 (Special) : 332-342. doi: 10.3934/proc.2011.2011.332

[15]

Linlin Fu, Jiahao Xu. A new proof of continuity of Lyapunov exponents for a class of $ C^2 $ quasiperiodic Schrödinger cocycles without LDT. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2915-2931. doi: 10.3934/dcds.2019121

[16]

Matthias Rumberger. Lyapunov exponents on the orbit space. Discrete & Continuous Dynamical Systems - A, 2001, 7 (1) : 91-113. doi: 10.3934/dcds.2001.7.91

[17]

Edson de Faria, Pablo Guarino. Real bounds and Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 1957-1982. doi: 10.3934/dcds.2016.36.1957

[18]

Andy Hammerlindl. Integrability and Lyapunov exponents. Journal of Modern Dynamics, 2011, 5 (1) : 107-122. doi: 10.3934/jmd.2011.5.107

[19]

Sebastian J. Schreiber. Expansion rates and Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 433-438. doi: 10.3934/dcds.1997.3.433

[20]

Yong Fang. Thermodynamic invariants of Anosov flows and rigidity. Discrete & Continuous Dynamical Systems - A, 2009, 24 (4) : 1185-1204. doi: 10.3934/dcds.2009.24.1185

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (53)
  • HTML views (57)
  • Cited by (0)

Other articles
by authors

[Back to Top]